Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Took bactrim ds for kidney infection. Got headache, nausea and pain in eye. Side effect?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 5688 Questions
Hi I recently took bactrim ds for a kidney infection, but after a day, I got the worst headache I'd ever had. Later I felt nauseas and my eyes began hurting. I then vomited. So I stopped taking the medication yesterday and began to feel better - except my eyes still hurt to touch and move from side to side and I have a headache centred in my temples. How should I manage this? Will it go away?
Posted Sat, 27 Apr 2013 in Medicines and Side Effects
Answered by Dr. Ivan R. Rommstein 58 minutes later
Hi and welcome to XXXXXXX Thank you for your querry.
This is known side effect of bactrim and dont take it anymore and ever again. there are many other antibiotics for uroinfection and you should switch to another one such as ciprofloxacin or nitrofurantoin.
Your symtpoms may last for 2-3 days because this medicines is still in blood few days after last dose. Just rest in dark room,take some of the non steroid pain killers and everything will be fine.
If you notice breathing difficulties, rash, dizzines or any progression of headache, you should visit hospital.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor